NOTES ON THE DIVISIBILITY BY NINE OF THE SUMS OF EVEN AMICABLE PAIRS

Full Article - PDF

Published: 2020-05-07

Page: 46-49


PEDRO HENRIQUE COLOMBINI DELPINO *

Federal University of Minas Gerais, Legum Baccalaureus, Belo Horizonte, Minas Gerais, Brazil.

*Author to whom correspondence should be addressed.


Abstract

This article presents a perspective on the development of the theory of amicable numbers, focusing particularly on the contributions of Poulet, Gardner and Elvin Lee on the divisibility by nine of the sums of even amicable pairs.

In this way, this manuscript, after evaluating the contributions brought by these authors, retrieves Elvin Lee's indication that not all sums of even amicable pairs is divisible by nine, highlighting the eleven examples that refuted Gardner, and which will be called, in this article, exceptional even amicable pairs.

Finally, based on the eleven counterproofs mentioned, the article will propose two conjectures: 1) The final digits of the exceptional even amicable pairs follows a pattern; and 2) They will never end with the digits 2-2; 2-4; 2-6; 4-2; 4-4; 4-8; 6-2; 6-6; 8-4; 8-6; 8-8.

Keywords: Pure mathematics, amicable pairs, divisibility by nine of the sums


How to Cite

DELPINO, P. H. C. (2020). NOTES ON THE DIVISIBILITY BY NINE OF THE SUMS OF EVEN AMICABLE PAIRS. Asian Journal of Mathematics and Computer Research, 27(1), 46–49. Retrieved from https://ikprress.org/index.php/AJOMCOR/article/view/5043

Downloads

Download data is not yet available.

References

Lee Elvin. On divisibility by nine of the sums of even amicable pairs. Mathematics of Computation. 1969;23(107):545.

ESCOTT, See more at. Edward Brind. Amicable numbers. Scripta Math. 1946;12(6):72.

GARDNER, See more at. Martin. Mathematical magic show. Penguin Books; 1977.

Gardner Martin. A short treatise on the useless elegance of perfect numbers and amicable pairs. Scientific American. 1968;218:121-126.

Lee, Elvin J. Amicable numbers and the bilinear Diophantine equation. Mathematics of Computation. 1968;22(101):181-187.

Poulet Paul. 43 new couples of amicable numbers. Scripta Math. 1948;14:77.

Cohen Henri. On amicable and sociable numbers. Mathematics of Computation. 1970;24(110):423-429.

Borho W, Hoffmann H. Breeding amicable numbers in abundance. Mathematics of Computation. 1986;46(173):281-293.